Rituximab, a chimeric monoclonal antibody against the CD20 protein, has an antineoplastic effect resulting from antibody-dependent cellular cytotoxicity (ADCC) and complement-dependent cytotoxicity (CDC). In patients with rituximab-combined chemotherapy, a decline in immunoglobulin can be observed. This is more likely to cause virus reactivation, such as Herpes (H) zoster. However, this fact has not reported in a large-scale study. In order to research immunodeficiency conditions in patients with rituximab-combined therapy, we examined the alteration in immunoglobulin level throughout the treatment among 205 cases with B-cell lymphoma. We also studied the prevalence of H. zoster in those cases. The IgG level throughout the treatment was measured in 89 patients in the research. The median post-chemotherapy IgG level was 41.1% lower than its pre-chemotherapy IgG level. In 58 cases, the IgG level following chemotherapy was below the normal level. In 22 cases, the IgG level dropped to less than half of the pre-chemotherapy level. H. zoster developed in 17 cases (8.3%). There was no significant difference in IgG level between H. zoster-onset cases and non-H. zoster-onset cases. Antibody-mediated immunity can decrease greatly and prolong in cases with rituximab in combination with chemotherapy. Therefore, infection control is considered to be important.
|Number of pages||4|
|Journal||Japanese Journal of Cancer and Chemotherapy|
|Publication status||Published - 01-2010|
All Science Journal Classification (ASJC) codes
- Cancer Research